What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 2:50 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 19, 2:50 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
350 PM EDT Tue Jul 19 2022
.Near Term.../through Tonight/...
Surface high pressure will be southeast of the region through Tonight.
This will continue the prevailing flow from the southwest. In
addition the southeastern US will be in the base of a 500mb
trough, with waves moving through this upper pattern.
For this afternoon and evening, the combination of diurnal heating,
and additional instability under upper trough, will provide for
scattered to numerous coverage of convection. In addition, the
east coast sea breeze will be pinned fairly close to the coast
Today, due to the southwest flow. This will provide the potential
for enhancement in storm strength at the coast later this
afternoon.
Lows Tonight will be around seasonal levels.
&&
.Short Term.../Wednesday through Saturday/...
Surface high pressure will continue to be centered to the southeast
Wednesday through Wednesday night. The 500mb trough over the
southeastern US will lift out Wednesday night. Once again the
southwest flow will keep the east coast sea breeze pinned to the
coast. The combination of diurnal heating and added instability from
upper trough will provide scattered to numerous coverage of
convection. And once again, an increase in activity will be possible
as storms move toward the pinned sea breeze. Activity will decrease
in coverage Wednesday evening due to loss of daytime heating. Highs
on Wednesday will be near normal, as will Wednesday night.
For Thursday into Thursday night the surface high will be southeast
of the region, as a front moves south into the southeastern US. The
prevailing southwest flow will keep the east coast sea breeze pinned
near the coast. Convection will be driven by diurnal instability,
with a focus near the coast later in the day due to the sea breeze.
Storms will decrease in coverage in the evening as daytime heating
decreases.
Highs Thursday will run a little above normal due to less convective
coverage, with near normal lows Thursday night.
High pressure will build more to the east Friday into Saturday, with
this ridging extending west over the area. Convection will be driven
by diurnal heating and sea breeze interactions, but the surface
ridge will be a limiting factor. So, expecting isolated to scattered
coverage, with activity diminishing in the evenings. Temperatures
will trend a little above normal Friday through Saturday.
&&
.Long Term.../Saturday night through Tuesday/...
High pressure will be centered to the east through this period.
Subsidence associated with this ridge will be a limiting factor for
convection. Coverage will be isolated to scattered, driven by
diurnal heating, along with sea breeze interactions. The east coast
sea breeze should push well inland each day, so chances for
convection will be lowest near the east coast. Each day the
activity will dissipate in the evening with loss of diurnal
heating.
Temperatures will be near normal this period.
&&
.Marine...
Surface high pressure will be centered to the southeast through
Friday, then to the east over the weekend into next week.
Rip Currents: SE GA: Low through Wednesday
NE FL: Moderate through Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 92 74 93 74 / 40 40 10 40 20
SSI 78 92 78 92 78 / 40 50 10 50 20
JAX 76 93 75 95 75 / 40 50 10 50 10
SGJ 76 92 76 93 76 / 20 50 10 50 10
GNV 75 92 73 94 73 / 30 50 10 40 0
OCF 75 92 74 94 74 / 20 40 10 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jul 19, 1:53 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Tue Jul 19 2022
GAZ132-149-163-191945-
Atkinson GA-Clinch GA-Coffee GA-
253 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of southern Coffee,
Atkinson and northwestern Clinch Counties through 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking an outflow boundary and
thunderstorms along a line extending from Ambrose to 6 miles
northeast of Alapaha to near Enigma. Movement was southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Pearson, Willacoochee, Nicholls and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8314 3148 8311 3157 8306 3157 8263
3127 8270 3112 8282 3106 8297 3118 8297
3119 8305 3123 8305 3128 8303 3131 8306
3134 8307 3136 8310 3139 8311 3140 8314
TIME...MOT...LOC 1852Z 311DEG 12KT 3162 8302 3145 8315 3136 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 19, 1:58 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT Tue Jul 19 2022
FLZ024-124-191945-
Inland Nassau FL-Coastal Nassau FL-
258 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northwestern Nassau
County through 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hilliard, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilliard and Callahan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8176 3064 8202 3081 8196 3077 8178
3076 8178 3076 8173 3075 8173 3074 8172
3075 8170 3074 8165 3073 8165 3073 8163
TIME...MOT...LOC 1858Z 285DEG 16KT 3071 8191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CHANEYSpecial weather statement, Jul 19, 2:12 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
312 PM EDT Tue Jul 19 2022
FLZ140-191945-
Eastern Marion FL-
312 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 345 PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or near Juniper Springs, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Juniper Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2897 8181 2914 8188 2925 8164 2905 8164
2905 8166 2899 8166
TIME...MOT...LOC 1912Z 252DEG 14KT 2909 8177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 19, 2:27 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Tue Jul 19 2022
GAZ132>135-192015-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
327 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of east central Coffee,
northern Bacon, Jeff Davis and Appling Counties through 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumber City to near Nicholls. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Graham, Surrency, Plant Hatch, West Green,
Snipesville, Denton and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 8239 3196 8238 3194 8238 3193 8232
3195 8231 3193 8230 3194 8228 3192 8225
3190 8215 3160 8214 3154 8276 3186 8278
3186 8276 3191 8268 3192 8268 3193 8259
3196 8256 3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 1927Z 252DEG 29KT 3189 8269 3160 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 19, 2:32 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
332 PM EDT Tue Jul 19 2022
GAZ162-163-192015-
Clinch GA-Echols GA-
332 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of western Echols and
west central Clinch Counties through 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3099 8297 3104 8290 3067 8286
3063 8314
TIME...MOT...LOC 1932Z 237DEG 22KT 3074 8317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 19, 2:39 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT Tue Jul 19 2022
GAZ132-134-149-151-250-192030-
Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
339 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of southeastern Coffee,
southwestern Pierce, Atkinson, northwestern Ware and southern Bacon
Counties through 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nicholls to 6 miles north of Pearson to 7
miles south of Willacoochee. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alma, Pearson, Nicholls, Jamestown, Pebble Hill, Dixie Union, New
Lacy, Millwood, Axson and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 8276 3159 8231 3126 8234 3119 8305
3120 8304 3121 8305 3123 8305 3128 8303
3128 8305 3130 8305
TIME...MOT...LOC 1939Z 252DEG 24KT 3158 8262 3138 8281 3123 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEY